MAUDE Adverse Event Report: BREAS MEDICAL AB VIVO 45LS; VENTILATOR

BREAS MEDICAL AB VIVO 45LS; VENTILATOR
Model Number 230000
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6) hospital sn (b)(6) complaint or incident investigation 1.Docx.Document · 620 kb.Page 1 of 9 template: -(b)(4) (b)(6).Investigation report our reference: (b)(4) your reference: n/a reporter: (b)(6), rn bsn cpn cnml director, home health (b)(6) hospital (b)(6) 1 event summary and background when was breas made aware of the event? - monday, (b)(6) 2025 when did the event happen? - the night of (b)(6) when was the event discovered? - during active treatment patient impact: - no injury device model and serial# - vivo 45 ls, sn (b)(6) reporters description of the event: - "one ventilator was disconnected from the patient and the family awoke to the pulse ox monitor alarming and found patient disconnected from the ventilator and the circuit was continuing to try and deliver breaths.Once the rt went to the house, the vent pre-use recalibration was done, and the vent alarm did work after running this recalibration." other relevant background information page 2 of 9 template: -(b)(4) investigations breas received the device on (b)(6) 2025 the investigation started on (b)(6) 2025 and completed on (b)(6) 2025.The investigation included the following activities: - full log file investigation - minimum function check - full device functional testing 2.1 inspection visual condition: - device is in like-new condition accessories: - carry bag, power supply, manual + quick start guides, and bag of filters affixed labels: - two labels on top case, owned by (b)(6) hospital system time and date: - the device is using the 12hr settings and is on the correct date, two minutes behind real time.Firmware version: - fw v5.1.5 usage hours: - 828 hours internal battery: - soh: 94%, soc: 100% mode and setting as received: page 3 of 9 template: -(b)(4) alarms as received: photos: - n/a 2.2 analysis of log file breas was told that the mother of the patient could not remember the exact time of the event so we will analyze the entire night.Page 4 of 9 template: -(b)(4) the device was not used during the evening leading up to the reported date.The device was used from 11:54pm (b)(6) to 9:11am (b)(6).The first sign of a possible disconnection occurs at the beginning of the treatment.This event lasted for roughly 1 minute and 32 seconds.The low-pressure alarm sounded after 15 seconds and stayed on until the event was resolved.Page 5 of 9 template: -(b)(4) the next disconnection event occurs at 1:52am.The disconnection alarm sounds after 9 seconds and turns off after the event is resolved.The total event last approx.10 seconds.The next disconnection event occurs at 4:27am.The entire event lasts approx.3 minutes.The low-pressure alarm sounds after 15 seconds and lasts until the event is resolved.Page 6 of 9 template: -(b)(4) the next event occurs at 9am on (b)(6).This vent lasts for approx.3 minutes and 42 seconds.As seen in the clip of the logs attached above, the treatment graphs show signs of a possible disconnection but the values do not meet the alarm thresholds except for one moment.The pressure is fluctuating between 0-10 and going above the 8cmh20 minimum set for the low pressure alarm every couple of seconds, preventing the low pressure alarm from sounding.There is also enough variation in the flow and leakage as well as a recognition of spontaneous breaths to stop the disconnection alarm from sounding.The bpm and vte are also high enough that they are not triggering the low vte or low mve alarms.There is a moment approx.2 minutes and 52 seconds into the event where the vte drops to zero for at least 15 seconds, which triggers the low vte alarm, which resolves with the volume increases again.Page 7 of 9 template: -(b)(4) the final event occurs at 9:51am, which is also the very end of the treatment session in question, and lasts for approx.1 min.Here we can see similarities with the event that occurred at 9am above.The pressure has peaks above 8cmh2o which prevents the low pressure alarm from sounding.The device is recognizing spontaneous breaths and the variation in flow are preventing the disconnection alarm.The vte and bpm are fluctuating high enough to prevent the low vte and mve alarms.The treatment session is stopped after this event and the device is not used until 12:21pm on (b)(6).It is unclear if the treatment sessions from this point forward are from active treatment or during a bench test.2.3 calibration as received: passed after recalibration: passed 2.4 functions and alarms the minimum function check passed.There are no clear and evident signs that the device is faulty or malfunctioning.Device passed all functional and alarm testing 3 cause is the root cause confirmed? - device functioned as expected within the settings that were programmed.No device malfunction.Is the customer description confirmed or not? - there are moments in the logs that could indicate a disconnection but the treatment values did not fall out of the ranges set to the device.The device alarms in every scenario it was expected to.Probable causes with rationale - the treatment values did not fall out of the ranges set for the alarms during most of the treatment.No device malfunction causes that could be excluded with rationale - n/a 4 risk assessment investigation indicates that the device performed according to specification and alarmed according to the specified alarm settings.There is no indication that the device malfunctioned.No or delayed disconnection alarm - 11.100.430 / 11.100.435 the event is described as no or delayed disconnection alarm.No device malfunction was found and the device operated as intended.The hazardous situation is identified as 11.100.430_crit_complete loss of ventilation (life-support) / 11.100.435_s_insufficient ventilation (non-life-support.).Risk evaluation page 8 of 9 template: -(b)(4) based on information received, there was no injury to the patient.The investigation confirmed that there was no fault found on the device.Therefore the event would not be likely to cause or contribute to a death or serious injury/deterioration of health, if the event were to recur.Disconnection alarms must function across a wide range of patient sizes, circuits, accessories, and interfaces.In certain configurations (e.G., narrow tubing, filters, passive humidifiers, or water traps), a full disconnect can mimic a high leak, making reliable detection more challenging.Algorithms are designed to balance sensitivity (detection) with specificity (avoidance of false alarms), meaning no single alarm can guarantee detection under all conditions.Therefore, the devices rely on a combination of alarms and user verification to ensure disconnects are identified.Users are instructed to test alarm functionality with the full circuit setup prior to treatment and to configure supporting alarms appropriately.Mitigations currently in place reduce the residual risk to afap (as far as possible): - multiple clinical alarms (low pressure, low peep, low minute/high minute volume, low breath rate, apnea, disconnection) support detection of disconnects.- device connection ports comply with iso 80601-2-72 and iso 80601-2-80.- the instructions for use emphasize that: no single alarm can reliably detect all disconnections due to therapy settings, circuit configurations, and interfaces.Users must test alarm functionality with the complete setup prior to treatment.Certain circuit configurations with high resistance (e.G., narrow tubing, filters, humidifiers, water traps) may reduce alarm sensitivity; supporting alarms must be set accordingly.Refer to risk assessment (b)(4) for further details.Additionally: -the instructions for use include a warning that when a patient is treated, there must be a supervising person present during the treatment, in order to take care of alarms and conditions that the patient cannot solve on their own.- the instructions for use include the warning to always have immediate access to an alternative means of ventilation, which is ready for use, to avoid patient death or serious injury.Failure to have an alternate means of ventilation can result in serious injury or patient death if ventilator fails.5 conclusion and recommended actions the device performed according to specification and there is no indication that it malfunctioned or failed to alarm.Log files show that the device alarmed according to specified settings during the treatment.Page 9 of 9 template: -(b)(4) report compiled by: (b)(6) service supervisor date of report: (b)(6) 2025.
 
Event or Problem Description
Home health patient parents were awakened by the pulse oximeter alarming and noted that child was disconnected from his ventilator.Parents noted the ventilator was not alarming despite being disconnected from child.Mom stated if the pulse oximeter had not woken her and dad up, they would have never known child was disconnected from his ventilator.

Brand Name
VIVO 45LS
Common Device Name
VENTILATOR
Manufacturer (Section D)
BREAS MEDICAL AB
foretagsvagen 1
molnlylcke, vastra gotland 43533
SW  43533
Manufacturer (Section G)
BREAS MEDICAL AB
foretagsvagen 1
molnlycke, vastra gotland 43533
SW   43533
Manufacturer Contact
ramsey lancaster
foretagsvagen 1
molnlycke, vastra gotland 43533
SW   43533
MDR Report Key23039821
Report Number9617566-2025-00017
Device Sequence Number15910693
Product Code NOU
UDI-Device Identifier07321822300004
UDI-Public010732182230000411240629
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K193586
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Risk Manager
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 09/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number230000
Device Catalogue Number230016
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2025
Initial Report FDA Received Date09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PULSE OXIMETER.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age15 MO
Patient SexMale
Patient Weight9 KG
Patient EthnicityNon Hispanic
Patient RaceWhite